MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed an elevated immulite 2000 xpi human chorionic gonadotropin (hcg) result for a patient sample compared to repeat results using the same instrument and an atellica im 1600 analyzer.The initial result was not reported to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated immulite 2000 xpi hcg result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted the siemens customer care center (ccc) to report an elevated immulite 2000 xpi hcg result that was considered discordant compared to repeat results with the immulite 2000 xpi analyzer and an alternate method (atellica im 1600 analyzer).The limitations section of the instructions for use states the following: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00241 initial report on 2022-08-09.Additional information - 2022-09-23.Siemens concluded the investigation for an outside of the united states (ous) customer observation of a falsely elevated non-reproducible patient result on the immulite 2000 xpi human chorionic gonadotropin (hcg) assay with lot 472 that was considered discordant compared to repeat results with the immulite 2000 xpi analyzer and an alternate method (atellica im 1600 analyzer).On (b)(6) 2022, a patient sample initially resulted 18 miu/ml and then <1.0 miu/ml when repeated on both platforms.The lower repeat value of <1.0 miu/ml was reported as being accurate.Biorad immunoassay plus qc lot 85280 was in range on the day of this event.The customer tested seven hcg samples on (b)(6) 2022, and all samples repeated acceptably, except the initial discordant sample.Siemens reviewed the instrument spyfile for this event, which only contained the single sample from the (b)(6) 2022 testing (started at 3:16 pm and resulted at 3:53 pm).Data evaluation, from a sample level sense perspective, is inconclusive as there is only a single sample so there is nothing to compare delta values with a repeat sample.Reagent level sense data appears to be consistent and does not represent any concerns.Evaluation of the provided error log does not indicate any errors at the time of the this particular sample result.Siemens cannot determine the cause of this discordant result.Contributing factors, such as sample integrity and/or sample handling cannot be ruled out.Based on the results of the investigation, return of the patient sample is not warranted.A potential product issue has not been identified.The customer is operational.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG)
Common Device Name
IMMULITE 2000 HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd ll55 4el
UK 
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis ll55 4el
UK  
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key15195153
Report Number1219913-2022-00241
Device Sequence Number12237768
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number472
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown